# SDR UALA2011012800481

- Difficulty date: January 28, 2011
- Submitted: January 29, 2011
- Operation: Air carrier
- Aircraft: N556UA
- Make and model: Boeing 757222
- Aircraft serial: 26650
- Aircraft time: 61,769 hours, 22,805 cycles
- Engine: Pwa PW2040
- Engine time: 56,873 hours, 20,975 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Condition: Damaged
- Location: Compressor
- Stage of operation: CR
- How discovered: O
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

RT ENGINE SURGE DURING CRUISE WITH LIGHT TURBULENCE AT FL380. EPR DROPPED .20 & N1 10 PERCENT.  NO YAW FELT OR AUDIBLE STALL.  PARAMETERS RECOVERED AND ARE NORMAL NOW IN SMOOTH AIR. NO EICAS MSGS. REFER TO FAULT CODE 71-05-21-02. CHECK IAW FIM. COMPLETED INSP EGT NOT EXCEEDED. NO METAL IN MCDS OR 14 AND 10 STAGE BLEED DUCTS. NO EPCS MSGS NOTED. ACCOMPLISHED BIRDSTRIKE, FOD INSP OF NR 2 FAN AREA, FOUND DAMAGE TO 1 EA FAN BLADE OUTER L/E.  ACCOMPLISHED BOROSCOPE IAW AMM.  REPLACED BLADES NR 3 AND NR 21 AND COMPLETED 5 MIN IDLE RUN.  DAMAGE WAS BEYOND BLEND LIMITS.
